MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET
Catalog Number A1141
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event involved a 9.5" smallbore trifuse ext set w/3 microclave® clear,nanoclave® (red ring), 3 check valves, 4 clamps (yellow, light green, 2 white), luer lock.The customer reported that the patient had 2 three way extension pieces attached to a broviac.There were cultures ordered at 1600.When they went to draw blood for the culture, the hub where they draw cultures from with one of the 3 way extensions, came off.They immediately primed a six way extension piece, scrubbed one lumen at a time and added continuous medications to six way lumen.Drugs infusing through line were fentanyl, versed, vecuronium, precedex, and 0.9 @ 5 ml/hr.Epinephrine was off but y'd in and needed to be restarted within 15 minutes after this event took place.There were no other devices being used on the patient at the time of the event that may have caused or contributed to the event.There was patient involvement; harm was no reported as a consequence of this event.
 
Additional Manufacturer Narrative
One photo with three (3) images were shared by the customer, in one photo shows a plastic bag with a male luer separation from the rest of the set is observed, no additional anomalies beside the mentioned are observed.Customer returned used device for evaluation.As received the nano clave y adaptor was observed to be separated from the rest of the set.The set was analyzed through uv light and insufficient solvent applied evidence was confirmed.The tube and the nano clave y pocket were measured finding within specification.Complaint of disconnection can be confirmed, the probable cause was due to insufficient solvent applied during manual process assembly in manufacturing.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Additional Manufacturer Narrative
One photo with three images was shared by the customer, in one photo shows a plastic bag with a male luer separation from the rest of the set is observed, no additional anomalies beside the mentioned are observed.Two used.List #a1141, were returned for evaluation.As received the nano clave y adaptor was observed to be separated from the rest of the set, both sets were analyzed through uv light and insufficient solvent applied evidence was confirmed.The tube and the nano clave y pocket were measured finding within specification.Complaint of disconnection can be confirmed, the probable cause was due to insufficient solvent applied during manual process assembly in manufacturing.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21039913
Report Number9617594-2024-01890
Device Sequence Number12670444
Product Code FMG
UDI-Device Identifier00887709069343
UDI-Public(01)00887709069343(17)290101(10)13878520
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1141
Device Lot Number13878520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2024
Supplement Date Received by Manufacturer01/15/2025
01/15/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/12/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINEPHRINE, MFR UNK.; FENTANYL, MFR UNK.; PRECEDEX, MFR UNK.; VECURONIUM, MFR UNK.; VERSED, MFR UNK.
Patient Age7 YR
Patient SexMale